Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Feeling anxiety and stress. Started shivering and chest pain. Chest x-ray normal. Any solution?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4498 Questions
Hello Doctor,

I am 33 years old male, height-5.11, weight-71 generally good in shape.

Lifestyle- I was not very active earlier due to my job profile, but I have been doing exercise 4-5 times a week for the past 4-5 years and lost 12-14 Kgs. Dont smoke

or alcohal, and dont have junk food, excess fat or sweet. There is no family history of heart disease.
Psychological/Behavioural condition - I have general anxiety and stress for so many years. When I feel relaxed this pain reduces/goes off. I feel very anxious and

worried due to this pain and think all the time about this.

I have had chest pain for the last 8-9 years primarily on left side, sometimes feel shivering under left side of chest area and left hand. The pain aggravates in

winter and I feel strong heartbeats in winter. I started using I consulted General Phyician 8 months back and many tests were performed - ECG, Stress Echo, Lipid

Profile, BP, Vit B12, Vit D3, CPK serum, Thyroid Profile, Glucose (Fast, PP), Chest X-ray etc. Everything was fine except Vit D3 so I was suggested calcium tab. I

consulted a cardiologist and he said it is a muscle spasm and given me Benalgis Tab, I took it for 2 months I was relieved to some extent. I consulted 4-5

cardiologists with reports and they all say it is not related to heart, it could be other reasons - muscle spasm, bone, gas, anxiety and suggest to ignore and relax.

Few days back I had a strenous exercise session, next morning my heart was pounding and I was feeling dizziness, fatigue and restless. This episode has happened couple

of times after that as well, when I have good amount of physical activity, I feel some disturbance/mild pain in middle of chest, feels heartbeats, become exerted and

breathless. I am really scared, anxious and always think about this only and it is affecting other areas of life. Please help me and advice.
Posted Tue, 12 Feb 2013 in Hypertension and Heart Disease
Answered by Dr. Anantharamakrishnan 6 hours later
Hi friend,
Welcome to Health Care Magic

You are young / maintaining your weight in normal range / doing regular exercise / no tobacco or alcohol / no junk food / good family history...Great indeed! It is rare to see one like you, nowadays! Your parents were blessed...

Your only problem seems to be Anxiety.

Chest pain lasting nearly a decade means it is unlikely to be related to the heart / it can not be serious at all. A normal stress test practically excludes it.

If vitamin D is low, you should take vitamin D! (not calcium only, as you state.../ there are preparations once a week initially and later once a month.

If one doctor excludes heart disease, the possibility of heart disease is rare / if two exclude, then it is remote / 4 or 5 cardiologists as in your case means – you have NO DISEASE OF TE HEART!

It is Cardiac Neurosis – Anxiety focussed on heart.
A Psychiatric consultation and counselling will help.
Develop hobbies.
Learn to relax – go to park, beach...
Strengthen family bonds – wife in particular.
Get good friends...

A thallium stress ECG and CT-Angio (non-invasive) may be done – they are most unlikely to show any positive clues but all the same better to do - to rule out the disease and create confidence.

Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
Follow-up: Feeling anxiety and stress. Started shivering and chest pain. Chest x-ray normal. Any solution? 11 hours later
Thanks very much Doctor, I am bit relaxed after your reply. I was just worried with new things (dizziness, breathlessness and extreme fatigue) started few days ago and affecting my professional and normal day to day life. I think these things emerged after a great panic attack I had gone through (I forgot to mention earlier). These things starts on the day after I had done too much physical exercise and when this episode goes on, it is difficult to even walk for half or one kilometer. When I take Nexito Plus (Which is adviced by a Cardio) these signs reduces and I feel better after couple of days. Please suggest me what should be the line of investigation further - Cardiology or Psychiatry, if Cardio, which of the test you mentioned is more important or both necessary. Please tell me approx cost of the test(s) as well.
Answered by Dr. Anantharamakrishnan 9 hours later

Nexito Plus is an anti-depressant (contains Escitalopram).
At times, an anxiolytic like clonazepam is combined (Nexito Plus Forte).
You have already seen several cardiologists and got clearance!
You need to see a Psychiatrist – you are already on drugs / further assessment and counselling will help.

The cost of the tests varies with the city and the Institution.. CT-Angio may cost approximately ₹10,000 / Thallium stress at half the cost.
The tests need not be done immediately.
You can go for it later – if you are still worried – after Psychiatric assistance.

Above answer was peer-reviewed by
Follow-up: Feeling anxiety and stress. Started shivering and chest pain. Chest x-ray normal. Any solution? 7 hours later
Thanks a lot Doctor, it was a great help.
Answered by Dr. Anantharamakrishnan 18 minutes later
Thank you Mr XXXXXXX
No cause for concern.
You will be well - no doubt about it - it is question of patience and perseverance.
Wishing you a speedy recovery
God bless you
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor